Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 202, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 4, 2004, 5:51 PM EDT for Indiana County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2004, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 4, 2004, 6:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Indiana County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:31 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 4, 3:31 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 331 PM EDT SUN JUL 4 2004 .AVIATION... FIRST LINE OF THUNDER SHUD END AT ZZV BY 20 OR 21Z. NOT SURE WHEN 2ND LINE WITH FORM, PROB TOMORROW. MAIN THUNDER WL END AT PIT BY 22Z WHEN SVR WATCH ENDS. ADDED 3 MI IN FOG OVERNIGHT...2 MI FOR MGW WHERE RAIN WOULD END LATER. DEWPTS SHUD STAY IN THE 60S NEAR 70 OVERNIGHT. I SEE NO DRYING. && .SHORT TERM (TONIGHT THROUGH TUESDAY)... PINWHEELING UPPER LOW PUSHING THROUGH SPOKES OF CONVECTION FIRST OF WHICH IS APPROACHING WESTERN PA ATTM. WILL BE AN INITIAL BREAK AFTER THIS FIRST LINE COMES THROUGH THEN CHCS AGAIN LATER TONIGHT WITH NEXT SHORT WV COMING OUT OF WISCONSIN. NOT OUT OF THE WOODS FOR MONDAY EITHER AS NEXT SHORT WV MOVING OUT OF MICH AT 18Z MON KEEPS CHCS IN THE FORECAST. BREAK IN PRECIP MONDAY NIGHT AND MUCH OF TUES AS SKINNY RIDGE BUILDS IN. TEMPS SIMILAR TO FWC NOS INTIAL 36 HRS THEN CLOSE TO MAV NOS. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... OVERRUNNING LATER TUESDAY EVENING BRING THE NEXT CHC OF PRECIP INTO WEDNESDAY. FROPA LATER WEDNESDAY NIGHT WITH PC CLOUDY SKIES INTO END OF WORK WEEK AND BEGINNING OF WEEKEND. IN THE FAR DISTANT OUTLOOK FOR NEXT SUNDAY COULD BE A FPOPA LATER IN THE DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067... OHC081...OHC111...OHC119...OHC121...OHC157. PA...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051... PAC053...PAC059...PAC063...PAC065...PAC073...PAC085...PAC121... PAC125...PAC129. WV...SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVC009...WVC029...WVC049...WVC051...WVC061...WVC069... WVC077...WVC093...WVC103. &&
Hazardous weather outlook, Jul 4, 11:49 AM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1149 AM EDT SUN JUL 4 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-041737- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1149 AM EDT SUN JUL 4 2004 ...HAZARDOUS WEATHER OUTLOOK UPDATE... THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORM ACROSS THE AREA THIS AFTERNOON AND EARLY TONIGHT. THE PRIME THREAT WILL BE DAMAGING WIND...WITH EVEN A RISK OF ISOLATED TORNADOES DEVELOPING. A SECOND THREAT WILL BE HEAVY RAIN AND FLOODING. LOCATIONS THAT GET MORE THAN 2 INCHES OF RAIN IN 1 OR 2 HOURS CAN HAVE FLOODING QUICKLY DEVELOP. A SEVERE WEATHER WATCH MAY BE ISSUED EARLY THIS AFTERNOON. SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jul 4, 5:06 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG FORD CITY 40.77N 79.53W
07/04/2004 ARMSTRONG PA SKYWARN SPOTTER
&&Local storm report, Jul 4, 5:21 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S PERRYOPOLIS 40.04N 79.75W
07/04/2004 FAYETTE PA AMATEUR RADIO
30 FOOT DIAMETER TREE DOWN ON ROUTE 201 BETWEEN
PERRYOPOLIS AND FAYETTE CITY
&&Local storm report, Jul 4, 5:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 PM EDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S PERRYOPOLIS 40.15N 80.70W
07/04/2004 OHIO WV AMATEUR RADIO
30 INCH DIAMETER TREE DOWN ON ROUTE 201 BETWEEN
PERRYOPOLIS AND FAYETTE CITY
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 66 min |
| Jul 4, 4:38 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 67 min |
| Jul 4, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 63 min |
| Jul 4, 5:34 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 56 min |
| Jul 4, 6:01 PM EDT | Tornado Warning | PBZ | Jefferson | 29 min |
| Jul 4, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 59 min |
| Jul 4, 5:17 PM EDT | Flash Flood Warning | PBZ | Tucker | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.